Florida, 2007Flood in Florida, August 14, 2007
August 14, 2007 · NWS MLB · 1 event in 1 county or zone
Sea breeze thunderstorms formed over Martin and St. Lucie counties producing heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breeze thunderstorms formed over Martin and St. Lucie counties producing heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 14, 1:23 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 14, 1:23 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
223 PM EDT TUE AUG 14 2007
.DISCUSSION...
THROUGH TONIGHT...CONVECTION THUS FAR HAS MAINLY BEEN LIMITED TO
AREAS W AND S OF EC FL THIS AFTERNOON. EAST COAST SEA BREEZE HAS
BEEN DEVELOPING AND STARTING TO DRIFT INLAND WITH STRAY SHOWERS VERY
SHORT-LIVED ALONG IT. HAVE PUT IN ISOLATED STORMS THROUGH EARLY
EVENING FOR THE SOUTHERN SECTIONS ONLY WITH ACTIVITY OCCURRING ALONG
BOUNDARY COLLISIONS. MID LEVELS RELATIVELY WARM BUT ALSO DRY SO ANY
STORMS THAT DO MANAGE TO FORM MAY PRODUCE STRONG WIND GUSTS.
WED-SUN...TIME HEIGHT CROSS SECTIONS PROG/S SHOW INCREASING DEPTH OF
DRY/SUBSIDENT PATTERN IN THE MID/UPPER LEVELS WHICH SHOULD RESULT IN
CONTINUED BELOW NORMAL RAIN CHANCES AND TEMPERATURES AROUND/ABOVE
THEIR CLIMO VALUES FOR MID AUGUST. PLACING LATEST UPPER AIR HUMIDITY
PROGS OVER CURRENT WATER VAPOR LOOP SUPPORTS THIS THINKING BY
SHOWING A LARGE AREA OF DRY AIR STRETCHING FROM WESTERN ATLANTIC TO
THE OK/TX PANHANDLE BEING ADVECTED SOUTHWARD ACROSS FLORIDA BY
CLOCKWISE FLOW AROUND AN UPPER HIGH PRESSURE SYSTEM THAT COVERS THE
SOUTHERN THIRD OF THE CONTINENTAL U.S. LANDMASS. LATEST MAV MOS
NUMBERS LOOK BIT HIGH GIVEN THE ABOVE SCENARIO AND WILL GO CLOSER TO
00Z MAV/MEX NUMBERS. MODELS HAVE THE RIGHT IDEA WITH TEMPERATURES.
MON-TUE...FORECAST DEPENDENT UPON TRACK OF TC DEAN. FOR NOW...COORD
WITH SURROUNDING OFFICES W/R/T WINDS/POPS. HAVE LIMITED POPS TO
30/40 AS MOISTURE STARTS MOVING IN OFF THE ATLANTIC MON-TUES.
&&
.AVIATION...VFR OUTSIDE ISOLATED TSRA FAR SOUTHERN SECTIONS NR LAKE
OKEECHOBEE...MAINLY 20-24Z.
&&
.MARINE...RIDGE AXIS TO OUR NORTH WILL KEEP WINDS ONSHORE AND
LIGHT/MODERATE THROUGH THU. TAIL END OF A FRONTAL BOUNDARY IS
FORECAST TO TRACK ACROSS THE SOUTHEAST AND PUSH THE SURFACE RIDGE TO
THE SOUTH WHICH WILL VEER THE WINDS TO THE SOUTH THEN SOUTHWEST BY
SAT MORNING. GRADIENT DOES NOT LOOK STRONG ENOUGH TO HINDER SEA
BREEZE FORMATION SAT. TAILEND OF FRONT QUICKLY LIFTS NORTHEAST SAT
AND HIGH PRESSURE BUILDING ACROSS THE PENINSULA SHIFTS WINDS BACK TO
AN ONSHORE DIRECTION BY SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 93 74 91 / 10 10 10 10
MCO 76 95 75 94 / 10 10 10 10
MLB 75 91 74 91 / 10 10 10 10
VRB 75 92 75 90 / 10 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...GLITTO
LONG TERM....WIMMER
Hazardous weather outlook, Aug 14, 4:52 AM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
552 AM EDT TUE AUG 14 2007
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
142200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
552 AM EDT TUE AUG 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A DRIER AIRMASS WILL BEGIN TO WORK SOUTH TODAY INTO VOLUSIA...
LAKE...SEMINOLE...AND ORANGE COUNTIES. WITHIN THIS AREA...ONLY
ISOLATED LATE AFTERNOON STORMS ARE EXPECTED. FARTHER DOWN THE
PENINSULA...ESPECIALLY TO THE NORTH AND EAST OF LAKE OKEECHOBEE...
DEEPER MOISTURE WILL REMAIN IN PLACE FOR ONE MORE DAY. SCATTERED
MID TO LATE AFTERNOON STORMS WILL FORM IN THIS REGION AS THE EAST
COAST SEA BREEZE INTERACTS WITH THE LAKE OKEECHOBEE BREEZE. STORMS
TODAY WILL MOVE SOUTH AT 5 TO 10 MPH. A FEW STORMS MAY BECOME
STRONG...ESPECIALLY IN THE VICINITY OF LAKE OKEECHOBEE...AND MAY
PRODUCE WIND GUSTS OF 35 TO 45 MPH...RAINFALL OF 1 TO 2 INCHES IN
LESS THAN AN HOUR...AND OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING.
...EXCESSIVE HEAT IMPACT...
THE COMBINATION OF TEMPERATURES REACHING THE MID 90S AND A HUMID
AIR MASS WILL PRODUCE AFTERNOON HEAT INDEX VALUES REACHING 103 TO
105 DEGREES FOR SEVERAL HOURS ACROSS INTERIOR LOCATIONS. A SHORTER
PERIOD OF EXCESSIVE HEAT WILL OCCUR ALONG MUCH OF THE COAST FROM
ABOUT VERO BEACH NORTHWARD...UNTIL THE SEA BREEZE PRODUCES SOME
IMPROVEMENT.
...WATERSPOUT IMPACT...
FAVORABLE CONDITIONS MAY EXIST FOR A FEW FUNNEL CLOUDS OR AN
ISOLATED WATERSPOUT TO FORM NEAR QUICK DEVELOPING MID AFTERNOON
STORMS. THE GREATEST THREAT FOR THIS WEATHER WILL BE ACROSS THE
INTRACOASTAL RIVERS AND BARRIER ISLANDS SOUTH OF VERO BEACH AND
ALSO NEAR THE NORTH AND EAST SHORES OF LAKE OKEECHOBEE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY.
FOR THE SECOND TIME THIS MONTH...SEVERAL DRY DAYS ARE IN STORE...
WITH NO RAIN IN THE FORECAST FOR WEDNESDAY AND THURSDAY. ISOLATED
STORMS ARE EXPECTED TO RETURN BY LATE IN THE WEEK...HOWEVER THE
COVERAGE OF STORMS IS FORECAST TO REMAIN BELOW NORMAL THROUGH THE
WEEKEND. THE PRIMARY THREATS FROM ANY STORMS WHICH FORM LATER THIS
WEEK WILL BE STRONG AND GUSTY WINDS...BRIEF HEAVY RAINFALL...AND
OF COURSE DEADLY LIGHTNING.
MEANWHILE...TROPICAL DEPRESSION NUMBER FOUR IS FORECAST TO
STRENGTHEN TO A HURRICANE AND MOVE NEAR OR NORTH OF THE
CARIBBEAN ISLANDS BY LATE IN THE WEEK. THIS TROPICAL CYCLONE MAY
THREATEN A PORTION OF THE U.S. MAINLAND BY THIS TIME NEXT WEEK.
IF THE TROPICAL CYCLONE MOVES INTO THE SOUTHWEST ATLANTIC...BUILDING
SWELLS AND INCREASING RIP CURRENTS COULD BEGIN TO IMPACT THE LOWER
ATLANTIC COAST BY EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SOUTH OF OKEECHOBEE AND VERO BEACH ARE REQUESTED TO
MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED THIS AFTERNOON.
SPRATT
In the hours before
Special weather statement, Aug 14, 2:41 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT TUE AUG 14 2007
FLZ064-142030-
MARTIN-
341 PM EDT TUE AUG 14 2007
...STRONG THUNDERSTORMS AFFECTING EASTERN MARTIN COUNTY...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER PALM CITY. THE STORM WAS NEARLY STATIONARY. OTHER
STRONG STORMS EXTENDED SOUTHWARD ACROSS EASTERN MARTIN COUNTY.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
A BRIEF PERIOD OF SMALL HAIL...WILL ALSO BE POSSIBLE IN LOCALIZED
AREAS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
SEDLOCK
Special weather statement, Aug 14, 2:53 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT TUE AUG 14 2007
FLZ059-064-142045-
MARTIN-ST. LUCIE-
353 PM EDT TUE AUG 14 2007
...FUNNEL CLOUDS POSSIBLE OVER EXTREME NORTH CENTRAL MARTIN COUNTY...
SOUTHEASTERN ST. LUCIE COUNTY...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 5
MILES WEST OF NORTH RIVER SHORES...MOVING SOUTHWEST AT 5 MPH. THERE
HAVE ALSO BEEN SEVERAL SPOTTER REPORTS OF FUNNEL CLOUDS NEAR
INTERSTATE 95 AND NEAR THE TRADITIONS HOUSING DEVELOPMENT SITE.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TES
Special weather statement, Aug 14, 3:29 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT TUE AUG 14 2007
FLZ059-064-142130-
MARTIN-ST. LUCIE-
429 PM EDT TUE AUG 14 2007
...STRONG THUNDERSTORMS AFFECTING MARTIN COUNTY...SOUTHERN ST. LUCIE
COUNTY...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS ACROSS CENTRAL MARTIN COUNTY AND SOUTHERN
SAINT LUCIE COUNTY...MOVING SOUTHWARD AT AROUND 5 MPH.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS TO 40 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. AN URBAN AND
SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 545 PM EDT.
MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE
LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE
IN USE.
SEDLOCK
Special weather statement, Aug 14, 4:31 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT TUE AUG 14 2007
FLZ054-058-142215-
INDIAN RIVER-OKEECHOBEE-
531 PM EDT TUE AUG 14 2007
...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN INDIAN RIVER COUNTY...
NORTHEASTERN OKEECHOBEE COUNTY...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 7 MILES NORTHEAST OF FORT DRUM...MOVING SOUTHWEST AT 10
MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
SEDLOCK
Flood, Martin
- When
- August 14, 4:31 PM EST to 6:30 PM EST
- Where
- Martin County, 0.69 mi S of Hobe Sound to 0.69 mi S of Indiantown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.060, -80.130
Heavy rain over Martin County produced flooded roads in Palm City and near Stuart. Spotters reported four to six inches of rainfall from Indiantown to the coast.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 14, 2007$439,000 · 60 kt wind · 8 events
- Flash Flood and Hail in Nebraska, August 14, 2007$119,000 · 1.75 in hail · 11 events
- Damaging Winds in Louisiana, August 14, 20071 injured · $32,000 · 50 kt wind · 3 events
- Damaging Winds in Illinois, August 14, 2007$22,000 · 55 kt wind · 11 events
- Damaging Wind in California, August 14, 2007$30,000 · 1 event
- Damaging Wind and Lightning Strike in Arizona, August 14, 2007$20,000 · 51 kt wind · 2 events
- Flash Flood and Hail in Arizona, August 14, 20071 injured · 52 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, August 14, 20071 in hail · 11 events
- Damaging Wind and Lightning Strike in Florida, August 14, 20071 injured · 52 kt wind · 2 events
- Drought in North Carolina, August 14 to 31, 20078 events
- Drought in Virginia, August 14 to 31, 20075 events
- Drought in Wisconsin, August 14 to 31, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56342.